Vaccine Photograph:( Reuters )
Experts have raised questions whether the second dose is to be administered, but the Health Ministry is insisting that the second dose should be given
About 13 people in Israel have experienced mild facial paralysis as a side effect after taking the coronavirus vaccine, the Health Ministry reported and estimates suggest that the real number could be higher.
Experts have raised questions whether the second dose is to be administered, but the Health Ministry is insisting that the second dose should be given.
"For at least 28 hours I walked around with it (facial paralysis)," one person who faced the side-effect told Ynet.
"I can't say it was completely gone afterwards, but other than that I had no other pains, except a minor pain where the injection was but there was nothing beyond that."
He said that he is unsure on taking the second dose, but added it is "rare" and he doesn't want people to avoid getting inoculated.
"It's important," he said.
Prof. Galia Rahav, director of the Infectious Diseases Unit at Sheba Medical Center said that he recently came across a person experiencing facial paralysis after being administered with the vaccine and so he decided to not give the person the second dose.
"It is true that it can be given according to the Health Ministry, but I did not feel comfortable with it," Rahav said.
Ynet reported that the health ministry has said that the second dose should definitely be given once the condition of paralysis heals.